# SDR AWXA9500387

- Difficulty date: July 11, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N620AW
- Make and model: Airbus A320-231
- Aircraft serial: 052
- System (JASC): 4920 · APU Core Engine
- Part: Bearing
- Part number: 38423201
- Condition: Fractured
- Location: Apu Turbine
- Component: Garrtt, 38002783
- Stage of operation: TX
- Nature of condition: A, B
- Precautionary procedure: O

## Discrepancy

LAS - FLT NR 100 - PHX-LAS - AT GATE AREA, RAMP PERSONNEL REPORTED SMOKE AND FLAMES FROM THE APU TAIL PIPE.  APU WAS SHUT DOWN WITH REMOTE SWITCH.  FIRE BOTTLES WERE NOT DISCHARGED.  FIRE TRUCKS RESPONDED, BUT TOOK NO ACTION.  SMOKE WAS REPORTED IN CABIN.  NO FURTHER PROBLEMS NOTED.  MAINTENANCE FOUND NO OIL SHOWING IN APU.  APU WAS PLACED ON MEL.  AIRCRAFT RETURNED TO SERVICE.  APU REPLACED WITH SERVICEABLE UNIT.  TEARDOWN REPORT OF APU REVEALED A TURBINE BEARING SEPARATOR FRACTURED.  SUBMITTER STATES, THE SUSPECTED CAUSE OF BEARING FAILURE IS CONTAMINATION FROM THE BEARING CARRIER, P/N 38466121.  (M)
